Alert archive / Missouri / Flash Flood Warnings in 2014
Flash Flood Warning 28, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Oct 7, 2014, 3:33 AM CDT for 4 counties in Missouri. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 7, 2014, 3:33 AM CDT (08:33 UTC)
- Expired
- Oct 7, 2014, 10:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Howell County, MO, Oregon County, MO, Shannon County, MO, Texas County, MO
The radar
The Springfield radar (KSGF), 163 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 7, 5:00 AM CDT | FLASH FLOOD | Mountain View, MO | SEVERAL LOW WATER CROSSINGS FLOODED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 87 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.6 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1850 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 280 m²/s²
- 0-3 km storm-relative helicity
- 260 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
360
WGUS53 KSGF 070833
FFWSGF
MOC091-149-203-215-071500-
/O.NEW.KSGF.FF.W.0028.141007T0833Z-141007T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
333 AM CDT TUE OCT 7 2014
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN HOWELL COUNTY IN SOUTH CENTRAL MISSOURI...
OREGON COUNTY IN SOUTH CENTRAL MISSOURI...
SHANNON COUNTY IN SOUTH CENTRAL MISSOURI...
TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL 1000 AM CDT.
* AT 327 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
RADAR ESTIMATED RAINFALL AMOUNTS ONE TO THREE INCHES
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. LOCATIONS IN THE WARNING INCLUDE...HOUSTON...MOUNTAIN
VIEW...SUMMERSVILLE AND WINONA. CREEKS...STREAMS AND LOW WATER
CROSSINGS WILL BE ESPECIALLY SUSCEPTIBLE TO THE DANGERS OF FLASH
FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE H...3 MILES EAST OF WINONA...
ROUTE H AT ROCKY CREEK 6 MILES NORTHEAST OF WINONA...
ROUTE H AT THOMAS HOLLOW 8 MILES NORTHEAST OF WINONA...
ROUTE Y...4 MILES NORTHWEST OF MOUNTAIN VIEW...
ROUTE U...6 MILES EAST OF WILLOW SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3708 9121 3684 9122 3682 9111 3654 9113
3675 9168 3723 9224 3761 9225 3761 9204
3745 9175 3742 9175 3742 9170 3709 9108
$$
FOSTER2 follow-up statements
030
WGUS73 KSGF 071138
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
638 AM CDT TUE OCT 7 2014
MOC091-149-203-215-071500-
/O.CON.KSGF.FF.W.0028.000000T0000Z-141007T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOWELL MO-OREGON MO-SHANNON MO-TEXAS MO-
638 AM CDT TUE OCT 7 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
NORTHEASTERN HOWELL...NORTHERN OREGON...SHANNON AND TEXAS COUNTIES...
AT 634 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT HEAVY RAINFALL HAD ENDED ACROSS THE WARNED AREA. RADAR
ESTIMATED TOTAL RAINFALL AMOUNTS OF ONE TO THREE INCHES SINCE
MIDNIGHT.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE LOCALIZED FLASH
FLOODING TO OCCUR ALONG SOME CREEKS...STREAMS AND LOW WATER
CROSSINGS.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE H...3 MILES EAST OF WINONA...
ROUTE H AT ROCKY CREEK 6 MILES NORTHEAST OF WINONA...
ROUTE H AT THOMAS HOLLOW 8 MILES NORTHEAST OF WINONA...
ROUTE Y...4 MILES NORTHWEST OF MOUNTAIN VIEW...
ROUTE U...6 MILES EAST OF WILLOW SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
&&
LAT...LON 3708 9121 3684 9122 3682 9111 3654 9113
3675 9168 3723 9224 3761 9225 3761 9204
3745 9175 3742 9175 3742 9170 3709 9108
$$
FOSTER347
WGUS73 KSGF 071453
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
953 AM CDT TUE OCT 7 2014
MOC091-149-203-215-071503-
/O.EXP.KSGF.FF.W.0028.000000T0000Z-141007T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOWELL MO-OREGON MO-SHANNON MO-TEXAS MO-
953 AM CDT TUE OCT 7 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1000 AM CDT FOR
NORTHEASTERN HOWELL...NORTHERN OREGON...SHANNON AND TEXAS COUNTIES...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3708 9121 3684 9122 3682 9111 3654 9113
3675 9168 3723 9224 3761 9225 3761 9204
3745 9175 3742 9175 3742 9170 3709 9108
$$
GAGANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Oct 6, 11:43 PM CDT, 3 hours 50 minutes earlier.
Area forecast discussion, Oct 6, 11:43 PM CDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1143 PM CDT Mon Oct 6 2014 .UPDATE... Issued at 1138 PM CDT MON OCT 6 2014 Best area of precipitation has shifted to the east and was now stretching from central into south central MO. No lightning associated with this activity right now, but would not rule out an isolated strike or two. Have increased the overnight pops across the eastern CWA to account for the better coverage. Bases are pretty high, but solid area of returns on radar should be enough to measure at least a hundredth. && .SHORT TERM...(This Evening through Tuesday) Issued at 221 PM CDT MON OCT 6 2014 An upper level trough was beginning to move across the region with a few surface trough moving east along the flow. Showers and an few thunderstorms had already developed across portions of central and eastern Missouri as a result. As the evening progresses the combination of a low level jet and the an upper level jet moving across the region will allow for a bit more coverage with showers and storms potentially making it as far westward as the Highway 65 corridor. Moisture, instability and overall lift with this system will limit the strength of any convection significantly. No strong/severe storms are expected as a result. The activity will continue through the overnight hours into early Tuesday morning before shifting east of the region by mid morning. A transient area of high pressure will filter into the area for the rest of the day Tuesday as the upper flow begins to flatten across the plains. .LONG TERM...(Tuesday Night through Monday) Issued at 221 PM CDT MON OCT 6 2014 As the upper flow flattens a weak upper level shortwave ridge will swing into the plains. This will allow a warm front to lift north into southern Missouri. Models have been rather consistent in time and position with stalling the front along the Interstate 44 corridor by Wednesday evening. The southerly winds will bring warmer temperatures and more moisture into the region as well. As the warm front stalls, the upper level flow will begin to transitions back towards northwesterly flow. This combination of increase moisture, a stalled front, any upper level shortwaves that move through the northwesterly flow aloft and low level jet interaction would act to develop showers and thunderstorms across the region. Again, models are being fairly similar with regards to the placement and amounts of precipitation development across the region. Models bring an area of rain into the region late Wednesday evening and continue precipitation through Friday and into early Saturday morning. There will be the possibility for a few strong storms across the area as good isentropic lift will aid in lift across the region. Showers will then linger through the weekend, mainly across extreme southern Missouri and the Mark Twain forest region. another upper trough will then try to deepen across the plains early next week and bring the potential for additional rain chances to start next week. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday Night) Issued at 1138 PM CDT MON OCT 6 2014 Showers have shifted to the east of the terminals this evening and not expecting much to occur at SGF/JLN/BBG for the remainder of the night. Will include VCSH at the SGF terminal for a few hours at the onset of the 06z tafs, but will keep mention out of JLN/BBG. Still will have LLWS in for the overnight hours at the terminals and some mid level cloud cover, but remain in VFR through the period. Winds should veer back to the northwest behind the shortwave. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && UPDATE...Lindenberg SHORT TERM...Hatch LONG TERM...Hatch AVIATION...Lindenberg
Hazardous weather outlook, Oct 7, 2:59 AM CDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 259 AM CDT TUE OCT 7 2014 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-080800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 259 AM CDT TUE OCT 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. ELEVATED LIGHTNING RISK. DISCUSSION... STRONG TO LOCALLY SEVERE STORMS CAPABLE OF PRODUCING LARGE HAIL WILL IMPACT SOUTH CENTRAL MISSOURI OVERNIGHT. WIND GUSTS TO 50 MPH WILL ALSO BE POSSIBLE. TORRENTIAL RAINFALL RATES ASSOCIATED WITH THESE STORMS COULD LEAD TO FLASH FLOODING. THESE STORMS WILL IMPACT AREAS MAINLY EAST OF A LINE FROM LEBANON TO GAINESVILLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE WILL BE A CHANCE FOR MULTIPLE ROUNDS OF THUNDERSTORMS LATE WEDNESDAY THROUGH SATURDAY WITH A SLOW MOVING FRONT. PERIODS OF MODERATE TO HEAVY RAINFALL WILL BE POSSIBLE DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Special weather statement, Oct 7, 2:39 AM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
239 AM CDT TUE OCT 7 2014
MOZ070-071-083-070845-
DENT MO-PHELPS MO-PULASKI MO-
239 AM CDT TUE OCT 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR DENT...SOUTHEASTERN PULASKI AND
SOUTHWESTERN PHELPS COUNTIES UNTIL 345 AM CDT...
AT 237 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF BEULAH...OR 13 MILES
SOUTHEAST OF WAYNESVILLE...MOVING EAST AT 50 MPH. NICKEL SIZE HAIL...
AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM HAS
A HISTORY OF DIME TO NICKEL SIZE HAIL.
LOCATIONS IMPACTED INCLUDE ANUTT...BEULAH...BUNKER...DARIEN...EASTERN
FORT LEONARD WOOD...EDGAR SPRINGS...GLADDEN...HOWES MILL...JADWIN...
LENOX...MONTAUK...SALEM...STONE HILL AND TURTLE.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE MONTAUK
STATE PARK.
PEOPLE IN DENT...SOUTHEASTERN PULASKI AND SOUTHWESTERN PHELPS
COUNTIES...INCLUDING FORT LEONARD WOOD AND BUNKER...SHOULD MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3742 9172 3743 9175 3760 9176 3760 9209
3762 9212 3782 9202 3762 9120 3758 9122
3759 9131 3751 9131 3750 9120 3742 9120
TIME...MOT...LOC 0738Z 292DEG 44KT 3770 9200
WISELocal storm report, Oct 7, 2:47 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
247 AM CDT TUE OCT 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM HAIL ST. ROBERT 37.83N 92.18W
10/07/2014 E0.50 INCH PULASKI MO TRAINED SPOTTER
DIME SIZE HAIL
&&
AFOSTERLocal storm report, Oct 7, 2:48 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
248 AM CDT TUE OCT 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 AM HAIL WAYNESVILLE 37.83N 92.20W
10/07/2014 E0.88 INCH PULASKI MO PUBLIC
HAIL NEARLY COVERING THE GROUND
&&
AFOSTERLocal storm report, Oct 7, 2:49 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
249 AM CDT TUE OCT 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM HAIL ELDRIDGE 37.83N 92.75W
10/07/2014 E1.00 INCH LACLEDE MO LAW ENFORCEMENT
&&
AFOSTERLocal storm report, Oct 7, 2:51 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
251 AM CDT TUE OCT 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM HAIL LEBANON 37.68N 92.66W
10/07/2014 E0.50 INCH LACLEDE MO EMERGENCY MNGR
DIME SIZE HAIL
&&
AFOSTERLocal storm report, Oct 7, 2:52 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
252 AM CDT TUE OCT 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 AM HAIL HOUSTON 37.33N 91.96W
10/07/2014 E0.50 INCH TEXAS MO PUBLIC
DIME SIZE HAIL COVERING THE GROUND
&&
AFOSTERThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 2:11 AM CDT | Special Weather Statement | SGF | Pulaski | 34 min |
| Oct 7, 2:17 AM CDT | Special Weather Statement | SGF | Texas | 58 min |
| Oct 7, 2:23 AM CDT | Special Weather Statement | SGF | Laclede | 37 min |
| Oct 7, 2:30 AM CDT | Severe Thunderstorm Warning | SGF | Laclede | 45 min |
| Oct 7, 2:34 AM CDT | Severe Thunderstorm Warning | SGF | Texas, Wright | 56 min |
| Oct 7, 2:39 AM CDT | Special Weather Statement | SGF | Dent | 66 min |
| Oct 7, 3:06 AM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon, Shannon | 54 min |
| Oct 7, 3:18 AM CDT | Areal Flood Advisory | SGF | Howell, Laclede, Oregon, Shannon, Texas, Wright | 6 hr |
| Oct 7, 3:24 AM CDT | Severe Thunderstorm Warning | SGF | Texas, Wright | 35 min |
| Oct 7, 3:54 AM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon, Shannon | 51 min |
Nearby
Flash Flood Warnings in Missouri, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.